Alert archive / Kansas / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 151, NWS Kansas City, MO

June 10, 2006Johnson County, Kansas; Jackson County, Missouri

NWS Kansas City, MO issued this severe thunderstorm warning at Jun 10, 2006, 10:54 PM CDT for Johnson County, Kansas; Jackson County, Missouri. It was in force for 37 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 10, 2006, 10:54 PM CDT (03:54 UTC)
Expired
Jun 10, 2006, 11:31 PM CDT
In force
37 min
Issued by
NWS Kansas City, MO
Area
Counties, with a storm outline in the text

Counties Johnson County, KS, Jackson County, MO

The radar

The Pleasant Hill radar (KEAX), 33 km from the middle of the area, began a volume at 03:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 10, 10:54 PM CDTHAIL 1.5Westwood, KSHALF DOLLAR HAIL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 3.9 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2006-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1927 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2006-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 126 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1927 J/kg
Mixed-layer CIN
-116 J/kg
Mixed-layer LCL
1978 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
126 m²/s²
0-3 km storm-relative helicity
366 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KEAX 110354
SVREAX
KSC091-MOC095-110445-
/O.NEW.KEAX.SV.W.0151.060611T0354Z-060611T0445Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1054 PM CDT SAT JUN 10 2006

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN JACKSON COUNTY IN WEST CENTRAL MISSOURI
  FAR NORTHEASTERN JOHNSON COUNTY IN EAST CENTRAL KANSAS

* UNTIL 1145 PM CDT

* AT 1050 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
  THUNDERSTORM PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE. 
  THIS STORM WAS LOCATED NEAR MISSION HILLS...AND MOVING EAST AT 15
  MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RAYTOWN BY 1105 PM CDT.
  INDEPENDENCE BY 1130 PM CDT.

THE TOWN OF UNITY VILLAGE IS ALSO IN THE PATH OF THIS SEVERE
THUNDERSTORM.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

LAT...LON 3905 9465 3897 9466 3890 9440 3910 9432

$$

HUDSON
1 follow-up statement
000 
WWUS53 KEAX 110431
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1130 PM CDT SAT JUN 10 2006

KSC091-MOC095-110440-
/O.CAN.KEAX.SV.W.0151.000000T0000Z-060611T0445Z/
JOHNSON KS-JACKSON MO-
1130 PM CDT SAT JUN 10 2006

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN JACKSON AND
NORTHEASTERN JOHNSON COUNTIES HAS BEEN CANCELLED...

AT 1129 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED 
CONSIDERABLY...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR 
PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN 
CANCELLED.

ADDITONAL THUNDERSTORMS WILL DEVELOP LATER TONIGHT. SEVERE WEATHER 
MAY BE POSSIBLE WITH THESE STORMS...SO REMAIN ALERT OVERNIGHT.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PLEASANT HILL

LAT...LON 3905 9465 3897 9466 3890 9440 3910 9432

$$

HUDSON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 9:55 PM CDT, 59 minutes earlier.

Area forecast discussion, Jun 10, 9:55 PM CDT, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
955 PM CDT SAT JUN 10 2006

.DISCUSSION...
FOR NORTHERN FRINGE OF COUNTIES...HAVE DISCONTINUED FLASH FLOOD
WATCH AS IT APPEARS EFFECTIVE SURFACE BOUNDARY OVERNIGHT WILL BE
STAYING SOUTH OF MISSOURI RIVER AND INITIAL LOW LEVEL JET
DEVELOPMENT IS SHOWING ONLY ABOUT 25 KTS OF WINDS. THIS JET IS
EXPECTED TO VEER OVERNIGHT...SO WEST TO EAST TRAINING IS STILL
EXPECTED...BUT WITH SLIGHTLY DRIER AIR ALREADY PUSHING INTO ST
JOSEPH AND CHILLICOTHE...DEWPOINTS NOW RUNNING IN THE UPPER 50S TO
LOWER 60S...THINK THAT THOSE AREAS SHOULD NOT BE SEE SUBSTANTIAL
RAINFALL OVERNIGHT. FLASH FLOOD GUIDANCE FOR AREAS FROM CHILLICOTHE
TO PLATTSBURG IS QUITE HIGH...IN THE 3.5 TO 4.0 RANGE...AND EVEN ST
JOSEPH AND TROY KANSAS WOULD NEED 2.5 TO 3.0 INCHES OF RAINFALL TO
CREATE FLOODING PROBLEMS. WILL ADD LINN COUNTY IN KANSAS TO WATCH AS
THEY WILL BE IN THE VICINITY OF THE SURFACE BOUNDARY OVERNIGHT.

PC

&&

.PREV DISCUSSION...
400 PM CDT SAT...
THE LATEST RUC ANALYSIS SUGGESTS THAT THE CAP IS GRADUALLY WEAKENING
IN TWO AREAS IN THE CENTRAL UNITED STATES. NORTHERN OKLAHOMA AND
SOUTHERN KANSAS HAVE REACHED CONVECTIVE TEMPERATURE WITH READINGS
OVER 100F AND DEWPOINTS NEAR 60F. FURTHER EAST WHERE 700MB
TEMPERATURES ARE COOLER...CENTRAL AND EASTERN MISSOURI IS PRIMED FOR
SURFACE BASED CONVECTION. FOR EASTERN KANSAS AND WESTERN MISSOURI...
CONVECTIVE TEMPERATURES ARE AROUND 95F...SO SINCE THE KANSAS CITY
AREA WILL NOT REACH CONVECTIVE TEMPERATURE THIS AFTERNOON...STORMS
MAY NOT IGNITE UNTIL EARLY EVENING. AT THIS POINT...THE MOST LIKELY
SCENARIO IS FOR CONVECTION OVER SOUTHERN KANSAS TO SPREAD NORTHEAST
AS A SHORTWAVE EVIDENT ON WATER VAPOR IMAGERY APPROACHES THE REGION.
A NARROW WEDGE OF HIGHER SURFACE DEWPOINTS HAVE BEGUN TO ADVECT INTO
EASTERN KANSAS AND ARE POOLED ALONG THE STATIONARY FRONT DRAPED FROM
SAINT JOSEPH TO MOBERLY. MOISTURE POOLING...A PERSISTENT
SOUTHWESTERLY LOW LEVEL JET...AND THE LIKELIHOOD OF REGENERATION
ALONG THE WESTERN FLANK OF AN MCS THIS EVENING HAS LED SEVERAL
FORECAST OFFICES TO POST A FLASH FLOOD WATCH ALONG THE LOWER
MISSOURI RIVER FOR TONIGHT. AMOUNTS OF 2 TO 3 INCHES ARE POSSIBLE
AND A FEW SPOTS COULD RECEIVE AS MUCH AS 5 INCHES IF THE MESOSCALE
FACTORS COME TOGETHER THIS EVENING. FLASH FLOOD GUIDANCE IS HIGH
(BETWEEN 2 AND 3 INCHES FOR 3 HOURS)...BUT TONIGHTS SYNOPTIC SETUP
CERTAINLY FAVORS HEAVY RAIN.

KOCH

FOR SUNDAY...AND INTO THE EARLY PART OF NEXT WEEK...THE DRY COOL
CANADIAN AIRMASS BEHIND THE FRONT...THATS PUSHING INTO MISSOURI
TODAY...WILL SPREAD ACROSS EASTERN KANSAS AND MISSOURI BY SUNDAY
AFTERNOON. SUNDAY MORNING MIGHT HAVE LINGERING STORMS AS THE FRONT
PUSHES INTO SOUTHERN MISSOURI...BUT BY THE AFTERNOON HOURS IT LOOKS
LIKE THE ACTIVITY WILL BE FOCUSED MORE TO OUR SOUTH OR EAST...
DEPENDING ON THE MODEL YOU PREFER. THE GFS IS SLOWER WITH THE
PROGRESS OF THE FRONT INTO SOUTHERN MISSOURI...ALLOWING MORE PRECIP
TO CARRY OFF TO OUR EAST. MEANWHILE THE NAM SINKS THE FRONT SOUTH A
LITTLE FASTER TAKING THE PRECIP WITH IT. EITHER WAY IT LOOKS LIKE
SUNDAY AFTERNOON AND THE FIRST HALF OF NEXT WORK WEEK WILL BE DRY.
TEMPERATURE SHOULD STAY AT OR BELOW SEASONAL NORMALS THROUGH
MONDAY...WITH TEMPS JUMPING BACK UP TUESDAY.

FOR THE MID PORTION OF NEXT WEEK AND INTO THE WEEKEND THE MODELS
HAVE STARTED TO COME IN LINE...AND ARE IN FAIRLY GOOD GENERAL
AGREEMENT. LATEST RUNS OF THE ECMWF/GFS/UKMET POINT AT A STOUT EAST
PACIFIC WAVE DIVING SOUTH JUST OF THE WEST COAST. THE IMPLICATION IS
THAT THE WEST CONUS RIDGE WILL EVENTUAL SHIFT INTO THE PLAINS UNDER
THE IMPACT OF THE EAST PACIFIC TROUGH...WHICH IS A MORE PROGRESSIVE
SOLUTION THAN WHAT WAS OFFERED IN EARLIER RUNS. LOCALLY THIS WOULD
IMPLY THAT EASTERN KANSAS AND NORTHERN MISSOURI WOULD MOVE FROM A
UNSETTLED NORTHWEST FLOW...WITH MULTIPLE CHANCES FOR MCS
ACTIVITY...TO BEING UNDER THE RIDGE AXIS LEAVING US HOT AND DRY.
REMOVED CHANCE POPS FROM THE LAST HALF OF THE FORECAST AS A
RESULT...AS WELL AS BUMP TEMPERATURES.

CUTTER

1030 AM SAT...
ANALYSIS OF 12Z UPPER AIR DATA AND THE LATEST SURFACE OBSERVATIONS
SHOW THAT THE ATMOSPHERE REMAINS SURPRISINGLY DRY OVER THE CENTRAL
PLAINS. THE 850MB DEWPOINT DEPRESSION ON THE 12Z SPRINGFIELD
SOUNDING WAS A WHOPPING 23C...AND THE MOISTURE REMAINS LIMITED FOR
THE MAJORITY OF THE SOUTHERN PLAINS. RUC AND NAM MODEL SOUNDINGS
SUGGEST THAT LOW AND MID LEVEL MOISTURE WILL BE ON THE INCREASE THIS
AFTERNOON...AS MOISTURE IS DRAWN OUT OF SOUTHERN TEXAS. SURFACE
DEWPOINTS WILL LIKELY POOL ALONG THE FRONT EXTENDING FROM SAINT
LOUIS TO FALLS CITY NEBRASKA...BUT A WELL MIXED BOUNDARY LAYER WILL
LIKELY PROHIBIT DEWPOINTS FROM REACHING THE UPPER 60S. ONCE AGAIN
CAPE FORECASTS FROM THE NAM WILL BE TOO HIGH TODAY. RUC MAY BE MORE
REASONABLE WITH 1000 TO 2000 J/KG.

STORMS THIS AFTERNOON WILL LIKELY HAVE A CHARACTERISTICS THAT WE
SELDOM SEE AROUND THE MISSOURI VALLEY. FORECAST SOUNDINGS SUGGEST
MORE OF AN INVERTED V WITH MOST OF THE MOISTURE LOADED IN THE
MIDDLE AND UPPER PORTIONS OF THE ATMOSPHERIC COLUMN WITH LARGE
DEWPOINT DEPRESSIONS NEAR THE SURFACE. STEEP MID LEVEL LAPSE RATES
SUGGEST THAT EVEN ELEVATED STORMS THIS AFTERNOON WILL HAVE THE
POTENTIAL TO BE SEVERE WITH DAMAGING WIND GUSTS (DRY MICROBURSTS)
AND LARGE HAIL THE PRIMARY THREATS. THE DRY LOW LEVELS MAY LIMIT THE
FLASH FLOOD POTENTIAL A BIT...BUT THE PERSISTENT AXIS OF THE LOW
LEVEL JET OVER SOUTHERN KANSAS THROUGH MUCH OF THE NIGHT IS A
CONCERN THAT STORMS WILL HAVE THE TENDENCY TO BACKBUILD TONIGHT. A
FLASH FLOOD WATCH WILL BE CONSIDERED FOR THE FORECAST UPCOMING THIS
AFTERNOON...ALONG AND JUST SOUTH OF THE MISSOURI RIVER...EVEN THOUGH
THE LACK OF GROUND MOISTURE.

TIME OF INITIATION IS TOUGH TO DETERMINE AT THIS TIME...BECAUSE
STORMS MAY IGNITE ON ELEVATED INSTABILITY THIS AFTERNOON AS MID
LEVEL MOISTURE IS ADVECTED INTO THE REGION. SO MONITORING CONVECTIVE
TEMPERATURE MAY NOT PROVIDE AN ACCURATE IGNITION TIME. BOTH THE NAM
AND RUC ARE IN GOOD AGREEMENT TRIGGERING CONVECTION BETWEEN 20Z AND
23Z.

KOCH

&&

425 AM SAT...
FORECAST CONCERNS WILL CENTER ON ONGOING CONVECTION THIS
MORNING...POSSIBLE LATE AFTERNOON/EVENING SEVERE STORMS TODAY AND
TEMPERATURES NEXT SEVERAL DAYS. A WEAK VORTICITY LOBE FROM EAST
CENTRAL NE INTO NORTH CENTRAL KS APPEARS TO BE THE DRIVING FORCE IN
MAINTAINING ELEVATED SCATTERED CONVECTION ALONG THE 850MB THETAE
RIDGE FROM CENTRAL/NORTHEAST KS ACROSS FAR NORTHERN MO. EXPECT THIS
TO CONTINUE ACROSS NORTHERN 1/4 OF CWA THROUGH AT LEAST MID MORNING.
NORTHWEST-SOUTHEAST ORIENTED FRONTAL BOUNDARY FROM SOUTHEAST NE LOW
THROUGH ABOUT THE STL AREA HAS SHIFTED A BIT TO THE WEST THIS
MORNING. THIS BOUNDARY WILL BECOME A FOCUS FOR MORE
ORGANIZED/POSSIBLE SEVERE STORMS THIS AFTERNOON. GFS/NAM HAVE BEEN
FAIRLY CONSISTENT IN SHIFTING THIS FRONT TO THE SOUTHWEST...OR MORE
LIKELY THE COLD POOLS/OUTFLOWS WILL FORCE THE CONVERGENCE ZONE TO
THE SOUTHWEST. 06Z NAM CORFIDI VECTORS NO LONGER SIGNAL ANY
BACKBUILDING THIS EVENING. HOWEVER THE SSW 850MB FLOW WILL FEED
BETTER MOISTURE/INSTABILITY INTO THE BAROCLINIC ZONE. THIS WILL
MAINTAIN AN ACTIVE AREA FOR STORM FORMATION AS CELLS PROPAGATE TO
THE EAST. AS ALWAYS THE NAM OVERDOES THE LOW LEVEL MOISTURE.
ALTHOUGH DEEP GULF MOISTURE WILL BE LACKING THERE SHOULD BE
SUFFICIENT POOLING ALONG THE FRONT TO ENSURE MID 60S DEWPOINTS THIS
AFTERNOON. MODIFYING THE PROGGED SOUNDINGS YIELD MUCAPES IN THE
2000-3000 J/KG RANGE. COMBINED WITH MODERATE 0-6KM SHEAR VALUES
BETWEEN 40-50KTS SUFFICIENT SUPPORT WILL BE AROUND FOR
SUPERCELLS/SEVERE STORMS. AGREE WITH PREVIOUS FORECAST THAT INITIAL
SEVERE THREAT WILL MOST LIKELY BE FROM LARGE HAIL...EVOLVING INTO
SMALL BOW ECHOES PRODUCING WIND DAMAGE AND VERY HEAVY RAINFALL.
PRECIPITABLE WATER VALUES WILL BE 150% OR GREATER THAN NORMAL.
RELATIVELY HIGH FLASH FLOOD GUIDANCE VALUES AND LACK OF ANTECEDENT
RAINS SUGGESTS HOLDING OFF ISSUING ANY TYPE OF FLOOD WATCH. WILL
MENTION HEAVY RAIN POTENTIAL IN HAZARDOUS WEATHER OUTLOOK. TONIGHT
MAY BE A DIFFERENT STORY AS BOTH THE NAM AND GFS SIGNAL AN MCS
FORMING OVER THE CENTRAL HIGH PLAINS AND THEN ROLLING ESE ALONG THE
SOUTHERN EDGE OF THE 850MB BAROCLINIC ZONE AND THROUGH THE SOUTHERN
HALF OF THE CWA. DEPENDING UPON HOW MUCH RAIN FALLS THIS AFTERNOON
AND EARLY EVENING WILL DETERMINE WHERE AND IF A FLOOD WATCH WILL BE
NEEDED.

AS FOR HIGH TEMPERATURES...THEY WILL BE A CRAPSHOOT TODAY NEAR THE
FRONT DUE TO ONGOING PRECIPITATION...LEFT OVER CLOUD DEBRIS AND ANY
SUNSHINE THAT CAN BREAK THROUGH. LOW/MID 90S ACROSS WEST CENTRAL AND
SOUTHWEST SECTIONS OF THE CWA ARE CERTAINLY POSSIBLE. THE FRONTAL
BOUNDARY CURRENTLY OVER NORTHEAST MO WILL SLIDE SOUTH OF THE CWA ON
SUNDAY WITH STRONG COLD AIR ADVECTION COOLING TEMPERATURES 15-20
DEGREES VS TODAY. TEMPERATURES DURING THE PREDAWN HOURS NORTH OF THE
FRONT ARE IN THE 50S ACROSS NORTHERN IA AND THIS AIR WILL EVENTUALLY
SETTLE INTO THE CWA BY MONDAY MORNING.

HAVE REMOVED PRECIPITATION THREAT FROM THE FORECAST FOR MONDAY
THROUGH TUESDAY AS THE GREAT LAKES HIGH PRESSURE SYSTEM IS NOW
FORECAST TO BE STRONGER THAN EARLIER ADVERTISED AND WILL STICK
AROUND A BIT LONGER. THIS WILL RESULT IN A MORE EASTERLY COMPONENT
TO THE BOUNDARY LAYER WHICH WILL ADVECT IN COOLER AND DRIER AIR FROM
IL/WI/IN. THUS HAVE LOWERED DEWPOINTS AND TEMPERATURES FOR MONDAY
THROUGH TUESDAY.

MJ

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH FROM 7 PM SATURDAY TO 7 AM SUNDAY FOR
     MOZ028-MOZ029-MOZ030-MOZ031-MOZ032-MOZ033-MOZ037-MOZ038-
     MOZ039-MOZ040-MOZ043-MOZ044-MOZ045-MOZ046-MOZ053-MOZ054.

KS...FLASH FLOOD WATCH FROM 7 PM SATURDAY TO 7 AM SUNDAY FOR
     KSZ057-KSZ060-KSZ103-KSZ104-KSZ105.

WFO EAX
Hazardous weather outlook, Jun 10, 1:06 PM CDT, 9 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
106 PM CDT SAT JUN 10 2006

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-111100-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
106 PM CDT SAT JUN 10 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED AFTERNOON SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED
TO CONTINUE ACROSS NORTHEAST KANSAS AND FAR NORTHERN MISSOURI. NO
SEVERE WEATHER IS EXPECTED WITH ANY OF THESE STORMS.

LATER THIS AFTERNOON STRONG TO SEVERE THUNDERSTORMS ARE FORECAST TO
FORM ALONG A COLD FRONT AS IT SHIFTS FROM NORTHERN MISSOURI TOWARDS
INTERSTATE 70. ALTHOUGH THE ENTIRE REGION HAS A RISK FOR SEVERE
STORMS THE AREA WITH THE BEST THREAT FOR SEVERE THUNDERSTORMS IS
SOUTH OF A ST JOSEPH TO MACON LINE. INCREASING MOISTURE...INSTABILITY
AND WIND SHEAR WILL BE SUFFICIENT TO SUPPORT ORGANIZED SEVERE STORMS
AFTER 3 PM. LARGE HAIL WILL INITIALLY BE THE PRIMARY SEVERE THREAT...
BUT AS THE STORMS EVOLVE INTO CLUSTERS DAMAGING WINDS IN ADDITION TO
LARGE HAIL WILL BE POSSIBLE. THE SEVERE THREAT SHOULD DIMINISH BY MID
EVENING.

IN ADDITION...LOCALLY HEAVY RAINFALL AND FLASH FLOODING WILL BE
POSSIBLE OVERNIGHT AS THE POTENTIAL EXISTS FOR STORMS TO CONTINUOUSLY
FORM ALONG THE COLD FRONT AS IT STALLS IN THE VICINITY OF INTERSTATE
70. THEREFORE...A FLASH FLOOD WATCH WILL BE ISSUED FOR AREAS ALONG
INTERSTATE 70 FOR THIS EVENING. THIS WILL INCLUDE ALL OF THE KANSAS
CITY METROPOLITAN AREA...AS WELL AS THE CITIES OF HIGGINSVILLE...
WARRENSBURG...MARSHALL...SEDALIA...FAYETTE...AND BOONVILLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

HEAVY RAIN PRODUCING THUNDERSTORMS MAY BE ONGOING FROM WEST CENTRAL
TO NORTHEAST MISSOURI SUNDAY MORNING. THESE STORMS SHOULD EXIT THE
REGION BY NOON SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND EVENING
SOUTH OF A LINE FROM ST JOSEPH...TO CHILLICOTHE...AND MACON.

CUTTER

In the hours before

Special weather statement, Jun 10, 7:45 PM CDT, 3 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
745 PM CDT SAT JUN 10 2006

MOZ043-044-110115-
CASS-JOHNSON-
745 PM CDT SAT JUN 10 2006

...SIGNIFICANT WEATHER ALERT FOR EASTERN CASS AND SOUTHWESTERN
JOHNSON COUNTIES UNTIL 815 PM CDT...

AT 744 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES EAST OF GARDEN CITY...MOVING EAST AT 15
MPH.

PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH ARE EXPECTED
WITH THIS STORM. IN ADDITION TO LARGE HAIL AND DAMAGING
WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS
STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH
TO BE STRUCK BY LIGHTNING.

21
Local storm report, Jun 10, 9:31 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
931 PM CDT SAT JUN 10 2006

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0720 PM     HAIL             SMITHTON                38.68N 93.09W
06/10/2006  E1.25 INCH       PETTIS             MO   PUBLIC

            TIME ESTIMATED BY PUBLIC, REPORTING QUARTER SIZE TO ONE
            HALF DOLLAR SIZE HAIL WITH 1.25 INCHES OF RAIN

&&

KB
Local storm report, Jun 10, 9:51 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
951 PM CDT SAT JUN 10 2006

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0513 PM     HAIL             NEW FRANKLIN            39.02N 92.74W
06/10/2006  E1.00 INCH       HOWARD             MO   LAW ENFORCEMENT

            REPORTED BY PUBLIC TO LAW ENFORCEMENT. PEA TO QUARTER
            SIZED HAIL.

0521 PM     HAIL             BOONVILLE               38.96N 92.75W
06/10/2006  E0.88 INCH       COOPER             MO   LAW ENFORCEMENT

            I-70 AND BOONVILLE NICKEL SIZE

0525 PM     HAIL             7 E BOONVILLE           38.96N 92.62W
06/10/2006  E0.75 INCH       COOPER             MO   TRAINED SPOTTER

            IN ROCHEPORT REPORTED DIME SIZE HAIL

0530 PM     HAIL             NEW FRANKLIN            39.02N 92.74W
06/10/2006  E0.88 INCH       HOWARD             MO   PUBLIC

            NICKEL SIZE HAIL REPORTED BY PUBLIC

0610 PM     HAIL             BUNCETON                38.79N 92.80W
06/10/2006  E1.00 INCH       COOPER             MO   FIRE DEPT/RESCUE

            PEA SIZE TO QUARTER SIZE REPORTED BY FIRE FIGHTER IN
            BUNCETON

0650 PM     HAIL             SMITHTON                38.68N 93.09W
06/10/2006  E1.00 INCH       PETTIS             MO   EMERGENCY MNGR

            QUARTER-SIZED HAIL BEGINNING TO COVER GROUND REPORTED BY
            EMERGENCY MANAGER.

0720 PM     HAIL             SMITHTON                38.68N 93.09W
06/10/2006  E1.25 INCH       PETTIS             MO   PUBLIC

            TIME ESTIMATED BY PUBLIC, REPORTING QUARTER SIZE TO ONE
            HALF DOLLAR SIZE HAIL WITH 1.25 INCHES OF RAIN

0725 PM     HAIL             4 S SMITHTON            38.63N 93.09W
06/10/2006  E1.50 INCH       PETTIS             MO   EMERGENCY MNGR

            PING-PONG SIZED HAIL REPORTED BY EMERGENCY MANAGER.

&&

KOCH
Special weather statement, Jun 10, 10:08 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1008 PM CDT SAT JUN 10 2006

KSZ105-MOZ037-110345-
JACKSON-JOHNSON-
1008 PM CDT SAT JUN 10 2006

...SIGNIFICANT WEATHER ALERT FOR NORTHEASTERN JOHNSON AND
SOUTHWESTERN JACKSON COUNTIES UNTIL 1045 PM CDT...

AT 1006 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING NEAR PRAIRIE VILLAGE.
THESE STORMS WERE MOVING EAST AT 15 MPH. FURTHER STRENGTHENING IS
ANTICIPATED...AND THE STORMS WILL BE CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND WINDS AROUND 50 MPH...ALONG WITH TORRENTIAL RAINFALL.

PEOPLE IN JACKSON AND JOHNSON COUNTIES...INCLUDING THE CITIES OF
MERRIAM...MISSION...COUNTRYSIDE...OVERLAND PARK...FAIRWAY...PRAIRIE
VILLAGE...MISSION HILLS...LEAWOOD AND GRANDVIEW...SHOULD MONITOR THE
WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE
PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

HUDSON
Local storm report, Jun 10, 10:26 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1026 PM CDT SAT JUN 10 2006

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1018 PM     HAIL             LENEXA                  38.96N 94.79W
06/10/2006  E1.00 INCH       JOHNSON            KS   LAW ENFORCEMENT

            NICKELS AND QUARTERS. 71ST AND QUIVERA.

&&

KOCH
Local storm report, Jun 10, 10:51 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1051 PM CDT SAT JUN 10 2006

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1043 PM     HAIL             SUGAR CREEK             39.14N 94.41W
06/10/2006  E1.00 INCH       JACKSON            MO   LAW ENFORCEMENT

1045 PM     HAIL             LIBERTY                 39.24N 94.42W
06/10/2006  E1.75 INCH       CLAY               MO   PUBLIC

            GOLFBALL HAIL

&&

KOCH

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 10:17 PM CDTSevere Thunderstorm WarningEAXJohnson43 min
Jun 10, 7:00 PM CDTSevere Thunderstorm WarningEAXCooper45 min
Jun 10, 7:19 PM CDTSevere Thunderstorm WarningEAXCooper, Pettis41 min
Jun 10, 8:00 PM CDTSevere Thunderstorm WarningEAXHenry, Johnson45 min
Jun 10, 8:27 PM CDTSevere Thunderstorm WarningEAXHenry31 min
Jun 10, 10:34 PM CDTSevere Thunderstorm WarningEAXClay, Jackson26 min
Jun 10, 10:44 PM CDTSevere Thunderstorm WarningEAXClay, Ray31 min
Jun 10, 11:11 PM CDTSevere Thunderstorm WarningEAXJohnson, Pettis41 min
Jun 10, 11:15 PM CDTSevere Thunderstorm WarningEAXRay35 min
Jun 10, 11:26 PM CDTSevere Thunderstorm WarningEAXMacon, Randolph34 min
Jun 10, 11:38 PM CDTSevere Thunderstorm WarningEAXDaviess, DeKalb, Grundy, Livingston52 min
Jun 10, 11:41 PM CDTSevere Thunderstorm WarningEAXAdair, Macon34 min
Jun 10, 11:48 PM CDTSevere Thunderstorm WarningEAXCarroll26 min
Jun 11, 12:16 AM CDTSevere Thunderstorm WarningEAXAdair, Macon44 min
Jun 11, 12:42 AM CDTSevere Thunderstorm WarningEAXMercer31 min
Jun 11, 12:45 AM CDTFlash Flood WarningEAXDaviess, DeKalb, Gentry10 hr
Jun 11, 1:04 AM CDTFlash Flood WarningEAXDaviess, Gentry, Grundy, Harrison, Mercer, Sullivan and 1 more6 hr
Jun 11, 1:19 AM CDTFlash Flood WarningEAXAdair, Chariton, Linn, Macon, Randolph, Sullivan6 hr
Jun 11, 3:15 AM CDTFlash Flood WarningEAXGentry, Nodaway, Worth4 hr

Nearby

Severe Thunderstorm Warnings in Kansas, 2006Severe Thunderstorm Warnings in Missouri, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.